MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0412
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization of the middle cerebral artery (mca), when deploying an orbit galaxy tdl complex fill coil (640cf0412) into the aneurysm, the orbit galaxy coil was shaped as a helical type, even though that product code was not included in helical size.After this detection via the monitor during the procedure, the physician retracted the coil and pull out.Another orbit galaxy coil was used (product/lot unknown).There was no surgery delayed due to the reported event.The procedure was successfully completed.Additional information indicated that the aneurysm was described as a ¿just normal saccular aneurysm¿.There was no damage observed on the coil when it was removed from the patient.A excelsior sl10 microcatheter, stryker was used.Images were provided, however, there are no photos available of the product label nor of the original coil packaging available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Based on the photos provided for this complaint, it can be determined that the embolic coil of the og tdl cmplx fill coil 4x12 has several stretched conditions on it.Based on the visual analysis of the pictures, it cannot be determined if the embolic coil was mechanically detached from the device.No other damages could be noted, only the coil could be noted in the picture.A manufacturing record evaluation (mre) was performed for the finished device 30530425 number, and no non-conformances related to the reported complaint condition were identified.The reported condition ¿coil- out of shape¿ was confirmed since the embolic coil could be noted with a malformation in its regular shape (stretched) a microscopic evaluation will be performed once the device returns for analysis.The mre suggests that the failure reported by the customer could not be related to the manufacturing process.No corrective action will be taken at this time.Further investigation will be performed once the device returns for analysis.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # :(b)(4).Updated sections on this medwatch report: d9, g3, g6, h2, h3 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch report: g3, g6, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization of the middle cerebral artery (mca), when deploying an orbit galaxy tdl complex fill coil (640cf0412) into the aneurysm, the orbit galaxy coil was shaped as a helical type, even though that product code was not included in helical size.After this detection via the monitor during the procedure, the physician retracted the coil and pulled it out.Another orbit galaxy coil was used (product/lot unknown).There was no surgery delayed due to the reported event.The procedure was successfully completed.Additional information indicated that the aneurysm was described as a ¿just normal saccular aneurysm¿.There was no damage observed on the coil when it was removed from the patient.An excelsior sl10 microcatheter, stryker was used.Images were provided, however, there are no photos available of the product label nor of the original coil packaging available.A non-sterile og tdl cmplx fill coil 4x12 was received for analysis, the device was inspected, and it was found that the hypo-tube is kinked at 20 inches from proximal, no other damages or anomalies were observed during the visual inspection.The device was inspected under a microscope and it was found that the embolic coil was not returned for evaluation with the rest of the device, however, the headpiece is still attached to the pebax.Also, stress marks were observed on the headpiece, this suggests that the embolic coil was mechanically detached from the device.Due to the stress marks noted on the headpiece a scanning electron microscope (sem) testing was performed, the results and conclusion of the scanning electron microscope (sem) test are as follows: there is evidence of mechanical damage and stress marks on headpiece.These damages could be related to the handling of the device during the procedure or excessive force; however, this cannot be conclusively determined.No other anomalies were observed.A manufacturing record evaluation (mre) was performed for the finished device 30530425 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual inspection and microscopic examination of the returned device.The visual analysis of the returned sample determined that the hypo-tube is kinked.A microscopic test was performed, and it was found that the embolic coil was mechanically detached from the headpiece, due this condition the customer complaint regarding ¿coil - out of shape¿ could not be evaluated.Since the embolic coil was not returned for evaluation with the rest of the device, the customer complaint cannot be confirmed.A picture was provided by the customer, in the picture only the embolic coil was observed detached from the rest of the device with a stretched condition, this is related with the mechanically detachment noted during the product analysis.Since the picture shown evidence of a stretched condition, the customer complaint could not be evaluated since the original shape of the coil was lost due to stretched condition.The customer complaint cannot be confirmed based on the visual analysis of the picture.A manufacturing record evaluation (mre) was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following precautions: the detachable coils are delicate and must be handled carefully.Prior to use and when possible during the procedure, inspect the system for bends or kinks.Do not use a coil system showing signs of damage.Ensure proper detachable coil selection according to vascular territory and measurements taken from a baseline angiogram.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG TDL CMPLX FILL COIL 4X12
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12158521
Report Number3008114965-2021-00301
Device Sequence Number19978686
Product Code KRD
UDI-Device Identifier10886704030270
UDI-Public10886704030270
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number640CF0412
Device Catalogue Number640CF0412
Device Lot Number30530425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer08/10/2021
09/16/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date08/25/2021
09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL 10 MICROCATHETER, STRYKER